I am very unhappy with Radiesse injections in my cheeks and am anxious to remove it. Is Hyaluronidase what should be used to dissolve the filler? Most importantly, I'm very concerned about losing underlying fat in my cheeks, is there a risk that I will have less than my natural fullness after this procedure? Thank you so much
Risks Of Removing Filler? Will It Affect Underlying Fat? (photo)
Doctor Answers 10
Removal of Radiesse
Hyaluronidase will not remove Radiesse unfortunately. Radiesse is a product with a different constitution than the hyaluronic acid fillers (Restylane, Juvederm, Perlane, Belotero, etc) which may be removed with hyaluronidase.
I would recommend allowing the Radiesse to resolve on its own which will take 12-18 months. It should not result in any loss of fat in the cheeks.
Jacque P. LeBeau, MD
Have a question? Ask a doctor
Removing Filler From Face
There is a product called hyaluronidase which will dissolve hyaluronic acid fillers such as Restylane and Juvederm; however, it has no effect on Radiesse. For the sake of not making it worse, I would recommend just waiting for the Radiesse to go away which will take anywhere from 6 to 12 months. Some people recommend massage or gentle pressure to the treated areas to expedite the process, but I do not agree as I think either or both can make it worse. I would just leave the areas alone.
Risk of Removing Radiesse from Cheeks
Hyaluronidase will dissolve hyaluronic acid fillers like Restylane and Juvederm, but it will have no effect on Radiesse. I strongly recommend that you do not try to remove the Radiesse which could possibly do more harm than good. Wait until the product dissolves.
You might also like...
Possibly as a result of the filler injection will have already destroyed some fat cells.
Firm massage can speed the metabolism of Radiesse.
Other than that there is no way to dissolve it. Manipulation increases the metabolism of all fillers. Gentle pressure to the area when you have the downtime may help. You want to compress the product not rub your skin. Do not inject anything or have surgery as these are risks for fat atrophy, not the Radiesse itself. If your injections were recent, be patient. It takes two weeks to fully settle down. You will also have some settling around the three month mark when the gel carrier resorbs. Best to you.
Radiesse should not be used as a first time filler
I rarely, rarely suggest Radiesse ever be used as a first time filler. Unfortunately, unlike with other hyaluronic acid fillers like Juvederm and Restylane, Radiesse cannot be dissolved with hyaluronidase. I would hope this would have been explained to you prior to your injections. There is nothing other than time that will work to get rid of your Radiesse.
Risks Of Removing Filler? Will It Affect Underlying Fat?
Nothing dissolves Radiesse, including hyaluronidase. Wait until the Radiesse dissolves oin it's own or you risk removing fat and creating further contour irregularities. Be sure that the MD you select for your Cheek Augmentation, Facial Contouring and facial shaping understands and follows the proper aesthetics of facial (and cheek) beauty.
HA products like Juvederm and Restylane can be removed with Hyaluronidase. Radiesse cannot be removed. Juvederm and Restylane are perfect "starter" fillers as they can easily be removed if you do not like the results. Radiesse is great for cheeks and jawline and sometimes the nasolabial fold/crease, but should never be put around the eyes or in the lips. Over time, the Radiesse will dissolve but may take around one year.
Unfortunately hyaluronidase will not dissolve the Radiesse. It is used only for the hyaluronic based fillers. The Radiesse can be removed without any loss in the underlying fat. You should expect less fullness once the filler is removed and seek advice from your board certified specialist.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.